Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 321, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2025, 4:02 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2025, 4:02 PM MDT (22:02 UTC)
- Expired
- Aug 10, 2025, 4:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 107 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:15 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:29 PM MDT, 2 hours 33 minutes earlier. Its key messages:
- Another round of strong to severe thunderstorms possible this afternoon across the urban corridor and eastern plains.
- Elevated fire conditions will continue over the higher terrain through Wednesday.
- Drier and warmer weather develops Monday and continues through Wednesday.
Area forecast discussion, Aug 10, 1:29 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 129 PM MDT Sun Aug 10 2025 .KEY MESSAGES... - Another round of strong to severe thunderstorms possible this afternoon across the urban corridor and eastern plains. - Elevated fire conditions will continue over the higher terrain through Wednesday. - Drier and warmer weather develops Monday and continues through Wednesday. && .DISCUSSION /Through Sunday/... Issued at 129 PM MDT Sun Aug 10 2025 Over the past couple hours, northeast winds have surged westward, into the northern foothills. It's been a little slow to make it into the southern foothills. Outflow from convection to the southwest of Denver will likely keep the best moisture out of the southern foothills. A Severe Thunderstorm Watch has been issued for much of eastern Colorado and most of the urban corridor (except Jefferson County) where dew points are in the 50s (or better), MLCAPE is 1000- 2000 J/kg and 0-6km Bulk Shear is 35-40 knots. These ingredients are expected to produce strong/severe storms, including some supercell thunderstorms. Large hail to 2.5 inch in diameter and 70 mph will be the main threats. A tornado or two is also possible. Isolated flash flooding will be possible where multiple storms train over the same area. The Severe Thunderstorm Watch runs until 8PM, afterwards storms should be weaker. However, some models show a second round of weaker storms mid to late evening, so will continue with decent (30- 60%) PoPs for this. For Monday, the upper level trough axis will be just east of the area with a dry subsident northwest flow aloft. In addition to the drier air in place, soundings show a strong mid level inversion, around 450mb. This is expected to keep showers and storms from developing on Monday. If this system slows a little, the southern part of the forecast area could pick up a few showers and storms, so will have low PoPs in these areas. The upper level high begins to build over the area Tuesday and will be centered over the Central Rockies Wednesday and at least into early Thursday. Warmer air returns to the area under this pattern with highs expected to reach the 90s Wednesday and Thursday across northeast Colorado. Dry conditions are expected for Tuesday and Wednesday with dry air over the area and the subtropical moisture cut off from the area. On Thursday, the ridge may drift eastward enough for the subtropical moisture to lift northward into the area. For Friday and next weekend, the upper level high will be over the south central and southeast part of the country. This will result in a weak south to southwest flow across the Central and Southern Rockies. Subtropical (monsoon) moisture travels northward into the area. Expected at least scattered afternoon/evening thunderstorms in the mountains each day (Friday-Sunday) under this pattern and possibly onto the plains. Temperatures take a step back and will be closer to normal, which is upper 80s to lower 90s over northeast Colorado. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1141 AM MDT Sun Aug 10 2025 Light north/northeast winds will increase as they shift northeast/east as a boundary moves through soon. With thunderstorms already forming over the higher terrain west and southwest of Denver, expect them to affect APA around 19Z. The initial storms are expected to stay south of DEN, but not by much with outflow winds possible, so a wind shift to the south/southeast seems the most likely direction for the first wind shift this afternoon. Moved up the PROB30 to 19Z with storms near DEN and will continue with the PROB30 through the afternoon. With an evening round of storms possible, will have a PROB30 until 04Z. For Monday, south to southwest drainage winds are expected to become north to northeast after 16Z and stay northeasterly through the day. With drier air moving in and a strong mid level inversion, no thunderstorms are expected in the Denver area Monday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Meier
Hazardous weather outlook, Aug 10, 9:33 AM MDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 933 AM MDT Sun Aug 10 2025 COZ030>051-111500- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 933 AM MDT Sun Aug 10 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will track east across the area this afternoon and evening. Thunderstorms will be most numerous over the Palmer Divide and eastward across Elbert and Lincoln Counties. A few storms could become severe, mainly over the plains where golfball size hail and 70 mph winds will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Drier conditions return to the area Monday and continue into at least mid week. Temperatures will begin to warm as well with highs returning to the 90s Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required today or tonight.
In the hours before
Special weather statement, Aug 10, 12:14 PM MDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Denver CO
1214 PM MDT Sun Aug 10 2025
COZ034-036-039-101900-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County CO-
1214 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PARK...
SOUTHEASTERN CLEAR CREEK...CENTRAL JEFFERSON AND NORTHWESTERN
DOUGLAS COUNTIES UNTIL 1 PM MDT...
At 1214 PM MDT, Doppler radar was tracking a strong thunderstorm
over Conifer, or 25 miles southwest of Denver, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Southwestern Denver, southwestern Lakewood, southwestern
Littleton, Golden, Evergreen, Morrison, Aspen Park, Indian Hills,
Tiny Town, Conifer, Kittredge, Idledale, Red Rocks Park, Pine
Junction, Chatfield Reservoir, Wah Keeney Park, Genesee, Shaffers
Crossing, Ken Caryl and Columbine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3976 10522 3964 10510 3963 10511 3962 10511
3963 10509 3962 10509 3962 10510 3961 10510
3961 10508 3959 10505 3957 10505 3956 10506
3952 10508 3943 10539 3956 10551
TIME...MOT...LOC 1814Z 232DEG 11KT 3952 10534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BonnerSpecial weather statement, Aug 10, 1:19 PM MDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Denver CO
119 PM MDT Sun Aug 10 2025
COZ037-101945-
Central and Southeast Park County CO-
119 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PARK COUNTY UNTIL 145
PM MDT...
At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lake George, or 51 miles southwest of Denver, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3898 10547 3913 10547 3913 10544 3911 10543
3911 10542 3910 10541 3910 10540 3911 10540
3910 10539 3910 10537 3913 10537 3913 10533
3897 10533
TIME...MOT...LOC 1919Z 270DEG 14KT 3907 10540
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BonnerSpecial weather statement, Aug 10, 2:41 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Aug 10 2025
COZ040-045-102115-
Central and East Adams and Arapahoe Counties CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
241 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...
NORTHWESTERN ARAPAHOE AND WESTERN ADAMS COUNTIES UNTIL 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Commerce City, or 10 miles northeast of Denver,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Northeastern Denver, Aurora, eastern Commerce City, Denver
International Airport, D.I.A Terminal and Concourses, Watkins,
Manila Village and Buckley SFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3968 10481 3985 10490 4000 10455 4000 10451
3964 10442 3965 10449 3966 10450 3965 10451
3965 10452
TIME...MOT...LOC 2041Z 248DEG 14KT 3980 10478
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BonnerThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 17 min |
| Aug 9, 6:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 64 min |
| Aug 9, 6:35 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 40 min |
| Aug 9, 6:42 PM MDT | Areal Flood Advisory | BOU | Adams, Washington | 2 hr |
| Aug 9, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 26 min |
| Aug 9, 6:54 PM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 3 hr |
| Aug 9, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| Aug 9, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Aug 9, 7:31 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 35 min |
| Aug 9, 7:52 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Aug 9, 8:26 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 49 min |
| Aug 9, 8:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Aug 9, 8:59 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 36 min |
| Aug 9, 9:25 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 36 min |
| Aug 10, 12:14 PM MDT | Special Weather Statement | BOU | Jefferson | 46 min |
| Aug 10, 1:19 PM MDT | Special Weather Statement | BOU | Teller | 26 min |
| Aug 10, 2:41 PM MDT | Special Weather Statement | BOU | Denver | 34 min |
| Aug 10, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 41 min |
| Aug 10, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert, Lincoln, Washington | 52 min |
| Aug 10, 3:19 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 41 min |
| Aug 10, 3:48 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 42 min |
| Aug 10, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 48 min |
| Aug 10, 4:20 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 40 min |
| Aug 10, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 33 min |
| Aug 10, 4:39 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 3 hr |
| Aug 10, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 43 min |
| Aug 10, 4:44 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 3 hr |
| Aug 10, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 30 min |
| Aug 10, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 19 min |
| Aug 10, 5:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 21 min |
| Aug 10, 5:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 19 min |
| Aug 10, 5:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.